Advertisement

Journal of Mathematical Sciences

, Volume 154, Issue 2, pp 143–203 | Cite as

The radical RN and the weakly solvable radical of linear groups over associative rings

  • A. Yu. Golubkov
Article
  • 24 Downloads

Abstract

This paper is devoted to the computation of the radicals RN and RN* and the weakly solvable radical for a number of basic classical linear groups over rings, including the unitary group over a ring with involution and matrix groups normalized by elementary Chevalley groups.

Keywords

Normal Subgroup Associative Algebra Solvable Radical Invertible Element Chevalley Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    E. Abe and J. Hurley, “Centers of Chevalley groups over commutative rings,” Commun. Algebra, 16, No. 1, 57–74 (1988).MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    V. A. Andrunakievich and V. M. Ryabukhin, Radicals of Algebras and the Structure Theory [in Russian], Nauka, Moscow (1979).Google Scholar
  3. 3.
    R. Baer, “Nilgruppen,” Math. Z., 62, No. 4, 402–437 (1955).MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    K. I. Beidar and S. A. Pikhtilkov, “On the prime radical of the special Lie algebras,” Usp. Mat. Nauk, 49, No. 1, 233 (1994).MathSciNetGoogle Scholar
  5. 5.
    K. I. Beidar and S. A. Pikhtilkov, “The prime radical of the special Lie algebras,” Fundam. Prikl. Mat., 6, No. 3, 643–648 (2000).MATHMathSciNetGoogle Scholar
  6. 6.
    L. A. Bokut', Associative Rings [in Russian], Vols. 1, 2, Izd. Novosibirsk. Univ., Novosibirsk (1977, 1981).Google Scholar
  7. 7.
    A. Borel, Linear Algebraic Groups, W. A. Benjamin, New York (1969).MATHGoogle Scholar
  8. 8.
    A. Borel, “Properties and linear representations of Chevalley groups,” in: Semin. Algebr. Groups related Finite Groups. Princeton 1968/69, Lect. Notes Math., Vol. 131, Springer, Berlin (1970), pp. 1–55.CrossRefGoogle Scholar
  9. 9.
    A. Braun, “The nilpotency of the radical in a finitely generated PI-ring,” J. Algebra, 89, No. 2, 375–396 (1984).MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    V. H. Chan, “On the minimal radical class over class of Abelian groups,” Dokl. Akad. Nauk SSSR, 149, No. 6, 1270–1273 (1963).Google Scholar
  11. 11.
    V. H. Chan, “Nil-groups of a finite rank,” Sib. Mat. Zh., 5, No. 2, 459–464 (1964).Google Scholar
  12. 12.
    C. Chevalley, Certains schemas de groupes semi-simples, Sémin. Bourbaki (1960/61), No. 219, Secretariat Mathematique, Paris (1961).Google Scholar
  13. 13.
    M. Demazure, “Schemas en groupes reductifs,” Bull. Soc. Math. France, 93, 369–413 (1965).MATHMathSciNetGoogle Scholar
  14. 14.
    J. D. Dixon, “The solvable length of solvable linear group,” Math. Z., 107, No. 2, 151–158 (1968).CrossRefMathSciNetGoogle Scholar
  15. 15.
    I. Z. Golubchik and A. V. Mikhalev, “Isomorphisms of unitary groups over associative rings,” Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov, 132, 97–109 (1983).MathSciNetGoogle Scholar
  16. 16.
    I. Z. Golubchik and A. V. Mikhalev, “Elementary subgroup of unitary group over PI-ring,” Vestn. Mosk. Univ. Ser. 1 Mat. Mekh., No. 1, 30–36 (1985).Google Scholar
  17. 17.
    A. Yu. Golubkov, “Prime radical of Chevalley group over commutative ring,” Usp. Mat. Nauk, 55, No. 3, 173–174 (2000).MathSciNetGoogle Scholar
  18. 18.
    A. Yu. Golubkov, “The prime radical of Chevalley group over commutative ring,” J. Math. Sci., 102, No. 6, 4781–4790 (2000).MathSciNetGoogle Scholar
  19. 19.
    A. Yu. Golubkov, “Prime (RI*-soluble) radical of unitary group over ring with involution,” Fundam. Prikl. Mat., 6, No. 1, 93–119 (2000).MATHMathSciNetGoogle Scholar
  20. 20.
    A. Yu. Golubkov, “Prime radical of adjoint Chevalley group over associative ring,” Usp. Mat. Nauk, 56, No. 4, 143–144 (2001).MathSciNetGoogle Scholar
  21. 21.
    A. Yu. Golubkov, Prime Radical of Classical Groups over Associative Rings [in Russian], Candidate's Dissertation in Physics and Mathematics, Moscow (2001).Google Scholar
  22. 22.
    A. Yu. Golubkov, “The prime radical of the special Lie algebras and the elementary Chevalley groups,” Comm. Algebra, 32, No. 5, 1649–1683 (2004).MATHMathSciNetGoogle Scholar
  23. 23.
    A. Yu. Golubkov, A. V. Mikhalev, and S. A. Pikhtilkov, “Classical nil-radicals of Lie algebras” (in preparation).Google Scholar
  24. 24.
    I. N. Herstein, Noncommutative Rings, Carus Math. Mon., Math. Assoc. Amer., Washington (1996).MATHGoogle Scholar
  25. 25.
    K. A. Hirsch, “Über lokal-nilpotente Gruppen,” Math. Z., 63, No. 3, 290–294 (1955).MATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    J. E. Humphreys, Linear Algebraic Groups, Springer, Berlin (1975).MATHGoogle Scholar
  27. 27.
    N. Jacobson, Structure of Rings, Colloquium Publications, Vol. 37, Amer. Math. Soc., Providence (1964).Google Scholar
  28. 28.
    N. Jacobson, Lie Algebras, Interscience, New York (1962).MATHGoogle Scholar
  29. 29.
    A. R. Kemer, “Capelli identities and nilpotence of a radical of finitely generated PI-algebra,” Dokl. Akad. Nauk SSSR, 255, No. 4, 793–797 (1980).MathSciNetGoogle Scholar
  30. 30.
    Sh. S. Kemkhadze, “On stable groups of automorphisms,” Dokl. Akad. Nauk SSSR, 158, No. 3, 510–512 (1964).MathSciNetGoogle Scholar
  31. 31.
    Sh. S. Kemkhadze, “Quasi-nilpotent groups,” Dokl. Akad. Nauk SSSR, 155, No. 5, 1003–1005 (1964).MathSciNetGoogle Scholar
  32. 32.
    I. S. Klein and A. V. Mikhalev, “Orthogonal Steinberg group over ring with involution,” Algebra Logika, 9, No. 2, 145–166 (1970).Google Scholar
  33. 33.
    A. I. Kostrikin, Around Burnside [in Russian], Nauka, Moscow (1986).MATHGoogle Scholar
  34. 34.
    A. G. Kurosh, Theory of Groups [in Russian], Lan', St. Petersburg (2005).Google Scholar
  35. 35.
    A. G. Kurosh, “Radicals in group theory,” Sib. Mat. Zh., 3, No. 6, 912–931 (1962).Google Scholar
  36. 36.
    J. Lambek, Lectures on Rings and Modules, Blaisdell, Waltham (1966).MATHGoogle Scholar
  37. 37.
    I. V. Lvov, Braun's Theorem of a Radical of Finitely Generated PI-Algebra [in Russian], Preprint No. 63, Novosibirsk (1984).Google Scholar
  38. 38.
    A. I. Malcev, “On the isomorphic representation of infinite groups by matrices,” Mat. Sb., 8, No. 3, 405–422 (1940).MathSciNetGoogle Scholar
  39. 39.
    A. I. Malcev, “On the representation of infinite dimensional algebras,” Mat. Sb., 13, Nos. 2–3, 263–285 (1943).MathSciNetGoogle Scholar
  40. 40.
    V. A. Parfenov, “On the weakly solvable radical of Lie algebras,” Sib. Mat. Zh., 12, No. 1, 171–176 (1971).CrossRefMathSciNetGoogle Scholar
  41. 41.
    D. S. Passman, The Algebraic Structure of Group Rings, Wiley-Interscience, New York (1977).MATHGoogle Scholar
  42. 42.
    S. A. Pikhtilkov, “On the prime radical of PI-representable groups,” Mat. Zametki, 72, No. 5, 739–744 (2002).MathSciNetGoogle Scholar
  43. 43.
    S. A. Pikhtilkov, The Structural Theory of Special Lie Algebras [in Russian], Tul'skij Gos. Ped. Univ., Tula (2005).Google Scholar
  44. 44.
    V. P. Platonov, “Engel elements and the radical in PI-algebras and topological groups,” Dokl. Akad. Nauk SSSR, 161, No. 2, 288–291 (1965).MathSciNetGoogle Scholar
  45. 45.
    B. I. Plotkin, “On some attributes of locally nilpotent groups,” Usp. Mat. Nauk, 9, No. 3 (61), 181–187 (1954).MATHMathSciNetGoogle Scholar
  46. 46.
    B. I. Plotkin, “Generalized solvable and generalized nilpotent groups,” Usp. Mat. Nauk, 13, No. 4, 90–172 (1958).MathSciNetGoogle Scholar
  47. 47.
    B. I. Plotkin, “On the algebraic sets of elements in groups and Lie algebras,” Usp. Mat. Nauk, 13, No. 6 (84), 133–138 (1958).MATHMathSciNetGoogle Scholar
  48. 48.
    B. I. Plotkin, “Notes on Engel groups and Engel elements on groups. Some generalizations,” Izv. Uralsk. Gos. Univ., No. 36, 153–166 (2005).Google Scholar
  49. 49.
    Yu. P. Razmyslov, “On the Jacobson radical in PI-algebras,” Algebra Logika, 13, No. 3, 337–360 (1974).MathSciNetGoogle Scholar
  50. 50.
    L. H. Rowen, “Some results on the center of a ring with polynomial identity,” Bull. Amer. Math. Soc., 79, No. 1, 219–223 (1973).MATHCrossRefMathSciNetGoogle Scholar
  51. 51.
    L. H. Rowen, Polynomial Identities in Ring Theory, Pure Appl. Math., Vol. 84, Academic Press, New York (1980).MATHGoogle Scholar
  52. 52.
    K. K. Shchukin, “RI*-solvable radical of groups,” Mat. Sb., 52, No. 4, 1024–1031 (1960).Google Scholar
  53. 53.
    K. K. Shchukin, “To the radical theory in groups,” Sib. Mat. Zh., 3, No. 6, 932–942 (1962).MATHGoogle Scholar
  54. 54.
    K. K. Shchukin, “To the radical theory in groups,” Dokl. Akad. Nauk SSSR, 142, No. 5, 1047–1049 (1962).MathSciNetGoogle Scholar
  55. 55.
    L. A. Skornyakov, Elements of General Algebra [in Russian], Nauka, Moscow (1983).MATHGoogle Scholar
  56. 56.
    M. R. Stein, “Relativizing functors on rings and algebraic K-theory,” J. Algebra, 19, No. 1, 140–152 (1971).MATHCrossRefMathSciNetGoogle Scholar
  57. 57.
    R. Steinberg, Lectures on Chevalley Groups, Mimeographed Lecture Notes, Yale Univ. Math. Dept., New Haven (1967).Google Scholar
  58. 58.
    D. A. Suprunenko, Matrix Groups [in Russian], Nauka, Moscow (1972).Google Scholar
  59. 59.
    G. Taddei, “Normalité des groupes élémentaires dans les groupes de Chevalley sur un anneau,” in: Applications of Algebraic K-Theory to Algebraic Geometry and Number Theory. Proc. AMS-IMS-SIAM Joint Summer Res. Conf., Boulder, 1983, Pt. II, Contemp. Math., Vol. 55, Amer. Math. Soc., Providence (1986), pp. 693–710.Google Scholar
  60. 60.
    L. N. Vaserstein, “Stabilization of unitary and orthogonal groups over ring with involution,” Mat. Sb., 81, No. 3, 328–351 (1970).MathSciNetGoogle Scholar
  61. 61.
    L. Vaserstein, “On normal subgroups of Chevalley groups over commutative rings,” Tôhoku Math. J., 38, No. 2, 219–230 (1986).MATHCrossRefMathSciNetGoogle Scholar
  62. 62.
    N. A. Vavilov, “Structure of Chevalley groups over commutative rings,” in: Proc. Conf. Nonassociative Algebras and Related Topics (Hiroshima-1990), World Scientific, London (1991), pp. 219–335.Google Scholar
  63. 63.
    H. Zassenhaus, “Beweis eines Satzes über diskrete Gruppen,” Abh. Math. Semin. Hansische Univ., 12, No. 3/4, 289–312 (1938).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2008

Authors and Affiliations

  1. 1.Department of Informatics and Control SystemsBauman Moscow State Technical UniversityMoscowRussia

Personalised recommendations